Virginia, 2015

Hail and Damaging Wind in Virginia, June 22, 2015

June 22, 2015 · NWS RNK · 2 events in 1 county or zone

A weak upper level disturbance passing across the region triggered a lone severe thunderstorm along the Virginia and North Carolina state line. Westerly wind flow for the most part maintained a strong capping inversion which kept the coverage of storms isolated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A weak upper level disturbance passing across the region triggered a lone severe thunderstorm along the Virginia and North Carolina state line. Westerly wind flow for the most part maintained a strong capping inversion which kept the coverage of storms isolated. The severe thunderstorm occurred around maximum daytime heating, when surface-based instability was greatest.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 22, 2:50 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 22, 2:50 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT MON JUN 22 2015

.SYNOPSIS...
WE WILL CONTINUE TO EXPERIENCE AN ACTIVE WEATHER PATTERN THROUGH
THE REMAINDER OF THE WEEK. THE COMBINATION OF DAYTIME HEATING AND
DISTURBANCES MOVING INTO AND THROUGH THE REGION FROM THE
NORTHWEST...WILL KEEP SHOWERS AND STORMS IN THE FORECAST EACH DAY.
THE PATTERN WILL CONTINUE THIS COMING WEEKEND INTO EARLY NEXT
WEEK...BUT TEMPERATURE TRENDS WILL TURN COOLER.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 230 PM EDT MONDAY...

ISOLATED SHOWERS HAVE STARTED TO DEVELOP ALONG THE CREST OF THE BLUE
RIDGE IN NORTH CAROLINA...AND ALSO NORTH OF I-64. AS THE AFTERNOON
CONTINUES...ADDITIONAL HEATING IS EXPECTED TO PROMPT MORE SHOWER AND
THUNDERSTORM DEVELOPMENT. THE BULK OF THE CONVECTION IS EXPECTED TO
BE ACROSS WESTERN INTO SOUTHERN PARTS OF THE AREA...FOLLOWING THE
PATH OF THE REMNANTS OF A THUNDERSTORM COMPLEX THAT DISSIPATED OVER
EASTERN KENTUCKY EARLY THIS MORNING.

OVERNIGHT...THE EVENING CONVECTION IS EXPECTED TO EXIT THE REGION OR
DISSIPATE COMPLETELY BY 10PM-11PM. AFTER THIS TIME...CLOUDS WILL
TREND TO PARTLY CLOUDY TROUGH ROUGHLY 2-3AM TUESDAY. AFTER THIS TIME
FRAME...SOME GUIDANCE HINTS AT A RESURGENCE OF LOW LEVEL MOISTURE
ACROSS WESTERN PARTS OF THE REGION...SO A RETURN TO MOSTLY CLOUDY
SKIES IN AREAS BETWEEN ROUGHLY BLUEFIELD TO LEWISBURG WEST VIRGINIA
IS POSSIBLE. PATCHY LATE NIGHT AND EARLY MORNING FOG WILL BE
POSSIBLE...ESPECIALLY IN THE RIVER AND MOUNTAIN VALLEYS WERE ANY
SUBSTANTIAL PRECIPITATION FALLS THIS AFTERNOON AND EVENING. LOW
TEMPERATURES WILL CONTINUE TO BE ON THE MILD SIDE. READINGS IN THE
MID TO UPPER 60S ARE EXPECTED ACROSS THE MOUNTAINS WITH UPPER 60S TO
AROUND 70 ACROSS THE PIEDMONT.

ON TUESDAY...THE FEATURE THAT IS CURRENTLY PROGRESSING THROUGH THE
GREAT LAKES REGION IS EXPECTED TO BE IMPACTING OUR WEATHER. AS THIS
SYSTEM HEADS SOUTHEAST....OUTFLOW AHEAD OF IT WILL ENTER OUR REGION
TOMORROW AFTERNOON. THIS BOUNDARY AND ASSOCIATED DAYTIME HEATING
WILL HELP GENERATE SHOWERS AND STORMS. THE LATEST DAY 2 CONVECTIVE
OUTLOOK FROM THE STORM PREDICTION CENTER OFFERS A SLIGHT RISK OF
SEVERE WEATHER IN ASSOCIATION WITH THIS THUNDERSTORM ACTIVITY. THE
GREATEST CONCERN WILL BE STRONG TO DAMAGING WINDS WITH SOME OF THE
STORMS. OUR FORECAST WILL REFLECT AN AFTERNOON ARRIVAL...WITH THE
BEST ACTIVITY ACROSS THE NORTHERN THIRD OF THE AREA BY THE LATE
AFTERNOON. PORTIONS OF THE NORTH CAROLINA PIEDMONT AND FOOTHILLS MAY
NEED TO WAIT UNTIL TUESDAY EVENING FOR THE ACTIVITY TO ARRIVE.

TEMPERATURES ON TUESDAY ARE FORECAST TO BE THE HOTTEST OF THE WEEK
THANKS TO INCREASING 850 MB TEMPS OF ABOUT 20 C IN THE WEST AND 24 C
IN THE EAST. HIGHS ARE FORECAST IN THE MID 80S TO AROUND 90 IN THE
MOUNTAINS TO THE MID TO UPPER 90S ACROSS THE PIEDMONT. HEAT INDICIES
WILL BRIEFLY TOUCH THE 100 TO 102 RANGE ROUGHLY ALONG AND EAST OF
A REIDSVILLE NC TO BUCKINGHAM VA LINE LATE IN THE AFTERNOON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM EDT MONDAY...

NORTHERN STREAM ALOFT REMAINS LINED UP FROM SOUTHWEST CANADA INTO
NEW ENGLAND THROUGH THURSDAY. 500 MB HEIGHTS OVER THE MID ATLANTIC
REGION REMAIN CLOSE TO 590DM WITH A PIECE OF THE UPPER RIDGE STILL
OVER THE SOUTHEAST UNITED STATES. WITH THIS PATTERN...LITTLE CHANGE
IS EXPECTED IN THE WEATHER THROUGH THURSDAY. TEMPERATURES WILL
REMAIN ABOVE NORMAL AND WITH DAILY SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. EXTENT...SEVERITY AND TIMING OF THE PRECIPITATION
WILL DEPEND ON THE CONVECTIVE COMPLEXES UPSTREAM OF THE FORECAST
AREA AND WHERE THE RESIDUAL OUTFLOW BOUNDARIES ARE EACH DAY AT THE
TIME OF MAXIMUM HEATING.

THE SURFACE FRONT WILL BE IN THE NORTHERN PART OF THE FORECAST AREA
ON TUESDAY EVENING AND SOUTH OF THE FORECAST AREA ON WEDNESDAY.
THIS FRONT AND RESIDUAL OUTFLOW BOUNDARIES WILL BE THE MAIN TRIGGERS
FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

NCEP FAVORS THE ECMWF SOLUTION OF A WAVE DEVELOPING ALONG THE FRONT
OVER THE OHIO VALLEY THEN TRACKING INTO THE MID ATLANTIC REGION ON
THURSDAY. SO THE PROBABILITY OF PRECIPITATION FOR THE AREA WILL
CONTINUE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT MONDAY...

UPPER FLOW CHANGES TO A MORE AMPLIFIED PATTERN IN THIS TIME
FRAME...WITH A DEEP TROF OVER THE EASTERN UNITED STATES AND A STRONG
RIDGE IN THE WEST. THIS WILL PROLONG THE CHANCE OF WIDESPREAD
PRECIPITATION THROUGH AT LEAST SUNDAY.

SURFACE LOW PRESSURE DEEPENS OVER THE TENNESSEE VALLEY ON SATURDAY
THEN TRACKS TO OFF THE NEW JERSEY COAST BY LATE SUNDAY. WILL BE
INCREASING THE PROBABILITY OF PRECIPITATION ACROSS THE FORECAST AREA
FOR SATURDAY.

ENOUGH CLOUDS...PRECIPITATION AND LOWER 500 MB HEIGHTS TO BRING
TEMPERATURES BACK DOWN AROUND NORMAL FOR FRIDAY THROUGH SUNDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
DURING PEAK HEATING...AND WITHIN THE REGION OF THE LEFTOVER
BOUNDARIES ASSOCIATED WITH A THUNDERSTORM COMPLEX THAT DISSIPATED
OVER EASTERN KENTUCKY EARLY THIS MORNING. THE REMNANTS OF THIS
FEATURE ARE NOW OVER WESTERN PARTS OF THE FORECAST AREA...AND ARE
EXPECTED TO TREND SOUTHEAST AS THE AFTERNOON PROGRESSES. MAINLY
VFR CONDITIONS ARE EXPECTED THIS AFTERNOON. BRIEF SUB-VFR
CONDITIONS ARE POSSIBLE UNDER ANY OF THE HEAVIER PRECIPITATION
CORES THAT FORM. ALSO...WESTERN SECTIONS OF THE AREA STILL HAVE
LCL VALUES IN THE HIGH END OF MVFR RANGE. THERE COULD BE POCKETS
OF STRATO-CU CEILINGS IN THIS AREA DUE SIMPLY TO DAYTIME HEATING.
AFTER ABOUT 20Z/4PM...LCL VALUES SHOULD BE LOW END VFR. THE
ACTIVITY SHOULD WANE OR BE OUT OF THE REGION BY 02-03Z/10-11PM.

OVERNIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. THERE COULD BE A
FEW SPOTS OF MVFR VSBYS IN THE PREFERRED RIVER AND MOUNTAIN
VALLEYS...ESPECIALLY ANY LOCATION THAT RECEIVES A NOTABLE AMOUNT
OF RAINFALL WITH THE ACTIVITY EXPECTED THIS AFTERNOON AND EARLY
EVENING. ALSO...GUIDANCE IS SUGGESTED A RESURGENCE OF MVFR LEVEL
MOISTURE ACROSS WESTERN PARTS OF THE AREA. COULD SEE A MVFR CIG
ALONG AND NEAR A KBLF-KLWB LINE.

ON TUESDAY...ANY SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR BY THE
LATE MORNING. LIMITED CHANCES OF PRECIPITATION EXIST THROUGH THE
END OF THE CURRENT TAF FORECAST PERIOD. ISOLATED SHOWERS OR STORMS
MAY DEVELOP OF MOVE INTO THE KBLF-KLWB AREA OR PARTS WEST AROUND
18Z/2PM.

EXTENDED AVIATION DISCUSSION...

TUESDAY AFTERNOON AND EVENING...A COLD FRONT WILL APPROACH AND
THEN CROSS THE AREA. ANTICIPATE INCREASING CHANCES OF SHOWERS AND
STORMS IN ASSOCIATION WITH THE FRONT. SOME OF THE STORMS MAY
CONTAIN VERY STRONG WIND GUSTS. ALSO...BRIEF SUB-VFR CONDITIONS
ARE EXPECTED UNDER THE HEAVIER CORES.

HIGH PRESSURE WILL BUILD INTO THE AREA FOR WEDNESDAY AND THURSDAY.
HOWEVER...THE FRONT FROM TUESDAY WILL STILL BE NEAR THE SOUTHERN
EDGE OF OUR REGION...AND BECOME STALLED. IN ADDITION...AN UPPER
TROUGH WILL BE POSITIONED ACROSS THE NORTHEAST U.S. THESE FEATURES
WILL CONTINUE TO SERVE AS THE FOCUS FOR ADDITIONAL SHOWERS AND
STORMS.

FRIDAY INTO SATURDAY...A SHORTWAVE TROUGH RIDES SOUTHEAST ALONG
THE ESTABLISHED BAROCLINIC ZONE...AND HELPS TO CARVE OUT AN EVEN
DEEPER EAST COAST TROUGH. LOOK FOR INCREASED COVERAGE OF SHOWERS
AND STORMS WITH A GREATER RANGE OF REAL ESTATE THAT WILL
EXPERIENCE SUB-VFR CIGS AND VSBYS.

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY
OF 162.550 MHZ...WILL BE PERIODICALLY OFF THE AIR THROUGH TONIGHT.
TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT IT
MAY NOT BE FULLY OPERATIONAL UNTIL TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
EQUIPMENT...DS
Hazardous weather outlook, Jun 22, 2:50 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT MON JUN 22 2015

VAZ007-009>014-018>020-022>024-034-035-045>047-059-WVZ042>044-507-
508-231100-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
350 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME
STRONG TO SEVERE. STRONG WIND GUSTS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
INTO TUESDAY NIGHT. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL
BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.

NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-231100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
HALIFAX-
350 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME
STRONG TO SEVERE. STRONG WIND GUSTS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS TUESDAY NIGHT COULD BECOME STRONG TO
SEVERE. STRONG WIND GUSTS WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 12:03 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TSTM WND DMG     1 S REIDSVILLE          36.33N 79.67W
06/21/2015                   ROCKINGHAM         NC   TRAINED SPOTTER

            2 TREES DOWN. ONE ON A HOUSE

&&

AMS
Special weather statement, Jun 22, 2:29 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT MON JUN 22 2015

NCZ003-004-VAZ016-032-222030-
SURRY-STOKES-PATRICK-CARROLL-
329 PM EDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT SURRY...NORTHWESTERN
STOKES...SOUTHWESTERN PATRICK AND SOUTH CENTRAL CARROLL COUNTIES
THROUGH 430 PM EDT...

AT 329 PM EDT...A STRONG THUNDERSTORM WAS OVER BOTTOM...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
DOBSON...
PILOT MOUNTAIN...
AND CANA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3639 8095 3649 8094 3650 8093 3654 8092
      3656 8090 3656 8084 3657 8085 3658 8082
      3664 8041 3637 8037
TIME...MOT...LOC 1929Z 267DEG 12KT 3650 8077

KK
Special weather statement, Jun 22, 3:12 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT MON JUN 22 2015

VAZ022-033-034-222045-
ROANOKE-BEDFORD-FRANKLIN-
412 PM EDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN ROANOKE...NORTHERN FRANKLIN...SOUTHEASTERN CITY OF
ROANOKE AND SOUTHWESTERN BEDFORD COUNTIES...

AT 411 PM EDT...A STRONG THUNDERSTORM WAS OVER CAVE SPRING...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
BOONES MILL...
MONETA...
STEWARTSVILLE...
AND NORTH SHORE.

IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE...AS THIS STORM AND ANOTHER WEST OF
BOONES MILL SHOULD GET CLOSE TO THE LAKE BY 445 PM.

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

LAT...LON 3710 8010 3721 8009 3731 7956 3704 7957
TIME...MOT...LOC 2011Z 271DEG 31KT 3719 8000

WP
Special weather statement, Jun 22, 3:19 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT MON JUN 22 2015

VAZ032-043-222115-
HENRY-PATRICK-
419 PM EDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN PATRICK...SOUTHWESTERN HENRY AND CITY OF MARTINSVILLE
COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEADOWS OF DAN...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
STUART...
SPENCER...
ARARAT...
AND CRITZ.

THIS INCLUDES MARTINSVILLE AIRPORT.

LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM.
IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT IN A LAKE OR
POOL IN A THUNDERSTORM.

LAT...LON 3656 8052 3666 8050 3667 8047 3670 8045
      3673 7983 3654 7990 3654 8014
TIME...MOT...LOC 2017Z 276DEG 21KT 3665 8041

WP

The radar

The Roanoke radar (KFCX), 43 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Henry

When
June 22, 4:05 PM EST
Where
Henry County, 2.93 mi S of Sanville
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.678, -80.070

Thunderstorm Wind, Henry

When
June 22, 4:30 PM EST to 4:35 PM EST
Where
Henry County, 0.69 mi N of Koehler to 1.31 mi WNW of Old Liberty
Measured
53 kt (61 mph) measured gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.690, -79.900

Numerous trees were blown down across the city of Martinsville, especially on the northern side of the city. One tree was reported to have fallen on a house. A 61 mph gust was recorded by the weather sensors at the Virginia Museum of Natural History.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576896, 576898.